Wang, Wensheng (1993) Carleman inequalities and unique continuation for higher order elliptic differential operators. Dissertation (Ph.D.), California Institute of Technology. http://resolver.caltech.edu/CaltechTHESIS:07192011-111928416
In this thesis, we study the weak unique continuation property for higher order elliptic differential operators with real coefficients via Carleman inequalities. We get several Carleman inequalities with sharp gaps for operators in a reasonable class, which lead eventually to the weak unique continuation property for differential inequalities with optimal conditions on potentials. We also get some Carleman inequalities for general operators with simple or double characteristics. The gaps here are not as good as in the first case. But we may prove the gaps in these inequalities are sharp in general. Actually we will provide counterexamples to prove such gaps are sharp in Carleman inequalities for operators in some subclasses of simple or double characteristics class. In particular, we prove that there is no Carleman inequality with positive gap for the highest order term for any operator whose symbol has double characteristics.
|Item Type:||Thesis (Dissertation (Ph.D.))|
|Degree Grantor:||California Institute of Technology|
|Division:||Physics, Mathematics and Astronomy|
|Thesis Availability:||Restricted to Caltech community only|
|Defense Date:||25 May 1993|
|Default Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Benjamin Perez|
|Deposited On:||19 Jul 2011 21:12|
|Last Modified:||25 Apr 2016 23:55|
- Final Version
Restricted to Caltech community only
See Usage Policy.
Repository Staff Only: item control page